When I wake up in the middle of the night to go to the bathroom, I start to get palpitations which leads to afb AFTER I get back into bed. I am not in afib upon waking - only after going back to bed after urination.
This is becoming a consistent pattern for me - can you guess what causes this and what can be done about it? Thank you.
Sorry to hear about your discomfort. Have your palpitations been documented as being atrial fibrillation by holter monitoring?
If this is atrial fibrillation you may need to have some adjustment in your medications. I don't know what medications you are taking, but it may be possible that at the time you develop atrial fibrillation the medication levels in your body may be in low range as a result of being metabolized. Maybe an increase in the dose of medication or switching to a longer acting medication may be helpful. However, without knowing more about your case it is impossible for me to comment with certainty. You should discuss these symptoms further with your doctor. If you are not on anticoagulation for atrial fibrillation, ask your doctor if you should be. Hope this helps.
A couple of years ago I had PAF which could be triggered by a
heightened nervous system, eg, surges of adrenaline due to sudden physical activity or vivid dreams. It has since been ablated and several PV foci were left untreated which result in occassional PACs. The PV foci are located in such a way as to be relatively inefficient in generating PACs, sometimes referred to as concealed foci. When the nervous system (in particular, the autonomic system) is turned up (with adrenaline surges or sudden movement), the foci activity is turned up and their unwanted signalling travels with greater efficiency, resulting in an increase in PAC production. These days, for me, this means that after I return to bed (after getting up to urinate) there is a period of about 5-15 minutes wherein the PAC activity is clearly turned up (for the reasons cited above). Before the ablation, this activity sometimes resulted in brief periods of AF-like symptoms, however, they also could have been closely-spaced PACs. These days, the return to bed results in a slight flurry of PACs and nothing more.
I would suggest that you get hold of a monitor (Holter or other) in order to document the arrhythmia you get in bed...and discuss this with your EP. It sounds a bit like what I had.
As I was researching the benefits of folic acid and pregnancy I came upon this website that many of you might find interesting. Latest research shows that folic acid does not only help prevent neural tube defects in babies but also plays an important role in cardiovascular health, mental health and cancer. The article specifically mentiontioned atrial fibrilation. I am currently taking 1mg of folic acid a day for pre-conception purposes but am hoping that it may help with my pvc's.
Check it out - http://www.pinc.com/healthnews/folate.html
The heart stuff is more in the middle of the page I think. As soon as I read this I thought of everyone on here and thought I'd share.
Your heart information is helpful,
What medication do you take and does it help your symptoms ? How severe were your resluts on the holter , that required you have ablation ?
Any idea why your hearts health is the way it is ?
Do you have mvp, heart murmurs and Did your symptoms increase with age ?
What does PV foci mean ?
After reading many of my tests , tilt table test, echocardiogram, ekg's, cardio-beeper , I still have no idea where the beats trigger come from ?
Lifestyle is Heart healthy.
I read about additional folic acid ? I take Magnesium as my (EP) cardiologist suggests.
Any help welcomed ?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.